MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 21AECJ-502
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 21mm masters valve was selected.When the valve was implanted and rotated with the recommended valve rotator, the leaflet fractured into two pieces during the rotation of the valve.The valve and pieces were removed and a second 21mm masters valve was used to complete the procedure.The procedure was extended by half an hour, but the patient did not experience any adverse consequences and is stable and discharged.
 
Additional Manufacturer Narrative
The reported event of a fractured leaflet was confirmed.One leaflet was fractured and dislodged from the orifice, but was not returned to abbott in its entirety.One interior butterfly apex of the dislodged leaflet was chipped.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.There was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet or orifice damage.However, the damage was consistent with some external force applied to the valve which overstressed the carbon material.The cause of the reported event remains unknown.Please note, per the instructions for use, (b)(4), "using the valve holder/rotator and an sjm¿ valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7970642
Report Number2648612-2018-00086
Device Sequence Number1739617
Product Code LWQ
UDI-Device Identifier05414734053884
UDI-Public05414734053884
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2022
Device Model Number21AECJ-502
Device Catalogue Number21AECJ-502
Device Lot Number5863121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/29/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;